MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 5-6 9; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 5-6 9; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71421515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that 2 weeks after a tka surgery had been performed on (b)(6) 2016, a washout and gii ps hi flex isrt sz 5-6 9 device exchange was performed.No further information is available at this moment.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, the requested medical records are not available as the original paperwork was not present and the product numbers of explants were illegible.Based on the limited information provided, there were no clinical factors found which would have contributed to the event.Patient impact beyond the reported washout/revision in the early post-implantation period cannot be determined.No further medical assessment can be rendered at this time.For the insert and the resurfacing patellar the batch numbers were not provided, thus, an evaluation of the manufacturing records could not be performed.For the femoral and tibial baseplate, a review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the insert a review of complaint history for the previous 12 months did not reveal similar events for the listed device.For the resurfacing patellar a review of complaint history of the previous 12 months revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.For the femoral and tibial baseplate, a review of complaint history based on the historical data revealed similar events for the listed batches, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed that acute post-surgical wound infection has been identified in possible adverse effects.Active, local infection or previous intra-articular infections are identified in contraindications for total knee replacement.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.Since the device batch numbers was not provided for the insert and the resurfacing patellar, a review of the sterilization records could not be performed.For the femoral and the tibial baseplate a review of the sterilization records revealed the batches were sterilized within normal parameters.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include loss of sterility during procedure, post-operative healing issue, injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII PS HI FLEX ISRT SZ 5-6 9
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16428218
Report Number1020279-2023-00391
Device Sequence Number5259236
Product Code JWH
UDI-Device Identifier03596010492371
UDI-Public03596010492371
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71421515
Device Catalogue Number71421515
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GNS II CMT TIB SIZE 6 {} LEFT, LOT#:14LM01559.; GNS II RESURF PAT 35MM.; LEGION PS NP FEM SZ 7 LT, LOT#:12AM00587.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown